What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 25, 5:55 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 25, 5:55 AM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
555 AM CST Mon Jan 25 2021
.AVIATION...
For the ArkLaTex terminals, a line of TS is dvlpg to our W and
will sweep due E at 20-25KT. TS cells are movg NE along the line
much faster with low level winds cranking 30-50KT 1-3 kft. A
large upper low/sfc low will keep to our N, but drag a fropa E
with the day. S/SW winds this a.m. will be 10-20KT with some
higher gusts shifting to W/SW same speeds. The LIFR/IFR cigs will
lift to IFR/MVFR with some heating and then clearing from W to E
18-24Z for most terminals. Any thunder will be brief with 2 hr
tempo windows this am for E TX as line will break up movg E with
loss of instability.
&&
.PREV DISCUSSION... /issued 409 AM CST Mon Jan 25 2021/
SHORT TERM.../Today through Tuesday/
The warm front has moved through Texarkana and ElDorado with SE
becoming S and a little gusty. While a few sites may briefly reach
lake wind criteria, the short time of duration and sweeping
motion of wind belt across the four state area will slack behind
the line of thunderstorms on approach now over N TX/S OK. Low to
mid 60s north of I-20 now with upper 68's to 70 south.
KSHV 88D is showing the developing line of thunderstorms nearing
McAlester, Durant and Denton moving eastward near 25 mph. Closer
to home a large area of mostly light showers is cropping up in E
TX with a few heavier elements on route to Carthage. Things will
pep up with the line, but at the same time seeing the instability
drop with eastward progression. The Slight risk overnight has seen
some warnings with hail and wind. The new day one is marginal for
our area in two hours and while some thunderstorms may become
strong, this is the least likely time of day for robust
convection.
So good news as we will mainly just have to deal with some brief
gusty winds ahead of the line and quarter to half inch amounts
with line and some change ahead. We will see this line weaken, but
continue moving quickly eastward all afternoon and clear our SE
corner maybe by 00Z. The afternoon sunshine will prove difficult
with highs as SW winds and sunshine is an easy undercut. So went a
little above guidance for highs. Lows tonight will begin to chill
a little in the I-30 corridor with mid 30s at the coldest, most
sites will be ranging all through the 40s on a NW to SE gradient.
Surface winds will become NW early on Tuesday and swing around to
NE during the day advecting in drier dew points, but still around
60 northwest to around 70 SE for highs under sunny skies. /24/
LONG TERM.../Tuesday Night through Monday/
By Tue Night, our region will continue to be under the influence of
southwesterly flow aloft as an upper level trough moves out of the
Four Corners Region of the country and into the Southern and Central
Plains. NBM is surprisingly void of much of any precipitation with
this trough with large spreads from the wetter NAM and drier CMC/GFS
and EC solutions. Will continue to advertise slight chance pops
areawide late Tue Night with the precipitation ending quickly from
west to east across our region during the day Wed with the passage
of a strong cold front. This will mark the end of the above normal
temperatures our area will have seen leading up to the arrival of
the front with near freezing to below freezing temperatures across
our entire Four State Region Wed Night/Thu Morning. After a cool day
on Thu and freezing temperatures across our northeast half Thu
Night, southerly flow will allow for a quick warmup across our
region to end the work week with highs on Friday from near 60 to the
middle 60s across most locations. Upper ridging will dominate the
center of the country late Thu into Friday but changes will be
coming for the weekend.
A vigorous upper level trough across the Southwest U.S. on Friday
will be a quick mover into the Intermountain West Friday Night and
into the Plains for Saturday. This will result in increasing rain
chances across our region for Saturday with the precipitation ending
across our region Saturday Night with hopefully a dry second half to
the upcoming weekend. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 46 71 44 / 80 0 0 20
MLU 73 48 68 46 / 60 20 10 20
DEQ 73 37 60 37 / 80 0 0 20
TXK 73 44 63 42 / 80 0 0 20
ELD 73 42 66 40 / 60 0 0 20
TYR 72 43 66 44 / 70 0 0 20
GGG 75 45 68 44 / 80 0 0 20
LFK 76 45 72 46 / 60 0 0 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
24/13
Hazardous weather outlook, Jan 25, 4:25 AM CST, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
425 AM CST Mon Jan 25 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-261200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-
425 AM CST Mon Jan 25 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
A narrow line of strong thunderstorms are expected to accompany a
strong cold front moving from west to east across the region
today. Strong thunderstorm wind gusts and hail will be possible
with this line later this morning through early this afternoon.
While an isolated severe thunderstorm cannot be ruled out across
the region today, widespread severe thunderstorms are not expected
at this time. The thunderstorm activity should be east of the Four
State Region by this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
While widespread severe thunderstorm are not expected today...an
isolated severe thunderstorm is possible. Therefore...activation
of emergency management personnel...amateur radio operators...and
storm spotters cannot be completely ruled out through early this
afternoon. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
LAZ013-014-017>022-TXZ165>167-261200-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Angelina-San Augustine-
425 AM CST Mon Jan 25 2021
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.
.DAY ONE...Today and Tonight...
A line of showers and thunderstorms is expected to accompany a
strong cold front today. Strong gusty winds and small hail could
accompany any stronger storms today but severe weather is not
likely. The activity should be east of the region by this evening.
Otherwise, no hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.
13
In the hours before
Special weather statement, Jan 25, 8:02 AM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
802 AM CST Mon Jan 25 2021
ARZ050-059-OKZ077-TXZ096-097-251445-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Red River TX-
802 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LITTLE RIVER...
SOUTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND
EAST CENTRAL RED RIVER COUNTIES UNTIL 845 AM CST...
At 801 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Idabel to 14 miles east of
Clarksville to near Boxelder. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Horatio, Foreman, Lockesburg, Winthrop, Arkinda, Avery, Annona,
Haworth, Bokhoma, Almont, Moon, Cerrogordo, Beaverdams, Goodlake,
Harris, Central, Goodwater, Shinewell, English and Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3399 9413 3378 9420 3352 9442 3353 9498
3366 9490 3392 9477
TIME...MOT...LOC 1401Z 257DEG 30KT 3382 9471 3368 9482 3353 9490
15Special weather statement, Jan 25, 8:34 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
834 AM CST Mon Jan 25 2021
ARZ050-051-059-OKZ077-TXZ097-251515-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Bowie TX-
834 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...SEVIER...HOWARD...
SOUTHEASTERN MCCURTAIN AND NORTHERN BOWIE COUNTIES UNTIL 915 AM
CST...
At 834 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Gillham to near Winthrop
to 7 miles southwest of Arkinda. Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms. A 39
mph wind gust was recently measured at Helms Sevier County Field
Airport west of DeQueen.
Locations impacted include...
De Queen, Ashdown, Nashville, Mineral Springs, Dierks, Horatio,
Foreman, Lockesburg, Wilton, Tollette, Winthrop, Ogden, Ben Lomond,
Corinth, Arkinda, Center Point, Richmond, Oak Grove, Silver Ridge and
Geneva.
LAT...LON 3431 9394 3427 9394 3426 9392 3419 9392
3418 9382 3389 9383 3374 9396 3374 9397
3357 9406 3359 9465 3386 9446 3413 9433
TIME...MOT...LOC 1434Z 245DEG 42KT 3413 9422 3388 9434 3369 9452
15Special weather statement, Jan 25, 8:40 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
840 AM CST Mon Jan 25 2021
TXZ097-109>112-251530-
Cass TX-Camp TX-Bowie TX-Morris TX-Titus TX-
840 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...BOWIE...
MORRIS...SOUTHEASTERN TITUS AND NORTHWESTERN CAMP COUNTIES UNTIL 930
AM CST...
At 839 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dalby Springs to Pittsburg. Movement was
east northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms. A 40 mph wind gust was recently measured at the Mount
Pleasant Regional Airport in Southern Titus County.
Locations impacted include...
Texarkana, Wake Village, New Boston, Pittsburg, Leesburg, Nash,
Hooks, Daingerfield, Linden, Hughes Springs, Naples, Redwater, Maud,
Omaha, Red Lick, Cason, Us 259 And I 30 Intersection, Cookville,
Rocky Branch and Leary.
LAT...LON 3348 9456 3355 9438 3354 9436 3356 9435
3356 9433 3355 9432 3356 9430 3355 9404
3353 9404 3299 9438 3298 9511
TIME...MOT...LOC 1439Z 266DEG 30KT 3337 9464 3299 9498
15Special weather statement, Jan 25, 8:44 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
844 AM CST Mon Jan 25 2021
TXZ110>112-124>126-137-138-251530-
Upshur TX-Gregg TX-Harrison TX-Cass TX-Camp TX-Marion TX-Wood TX-
Morris TX-
844 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...SOUTHWESTERN
CASS...NORTHWESTERN HARRISON...SOUTHEASTERN WOOD...UPSHUR...SOUTHERN
MORRIS...SOUTHEASTERN CAMP AND NORTHWESTERN GREGG COUNTIES UNTIL 930
AM CST...
At 844 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pittsburg to near Rosewood to near
Hawkins. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Harleton, Diana, Rosewood, Jenkins, West Mountain, Cedar Springs,
Fairview, Avinger and Union Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3280 9513 3298 9503 3299 9437 3281 9442
3256 9455 3254 9508 3255 9508 3256 9510
3254 9512 3255 9514 3257 9515 3255 9516
3255 9518 3254 9519 3256 9520 3257 9521
TIME...MOT...LOC 1443Z 267DEG 31KT 3295 9496 3279 9505 3259 9516
15Special weather statement, Jan 25, 9:27 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
927 AM CST Mon Jan 25 2021
ARZ059-060-070-071-TXZ097-112-251615-
Hempstead AR-Lafayette AR-Little River AR-Miller AR-Cass TX-Bowie TX-
927 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
SOUTHERN HEMPSTEAD...MILLER...WESTERN LAFAYETTE...CENTRAL CASS AND
SOUTHEASTERN BOWIE COUNTIES UNTIL 1015 AM CST...
At 926 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ogden to near Nash to near Maud to 7 miles
west of Linden. Movement was east northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Hope, Atlanta, Wake Village, Lewisville, Nash, Linden,
Queen City, Redwater, Maud, Red Lick, Fouke, Perrytown, Garland,
Fulton, Washington, Ogden, Bivins, Mandeville and Ravanna.
LAT...LON 3384 9349 3342 9353 3327 9371 3303 9381
3300 9456 3328 9441 3342 9424 3365 9413
TIME...MOT...LOC 1526Z 270DEG 31KT 3359 9409 3343 9417 3328 9434 3300
9449
15Special weather statement, Jan 25, 9:30 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
930 AM CST Mon Jan 25 2021
LAZ001-TXZ112-125-126-137-138-251615-
Caddo LA-Upshur TX-Gregg TX-Harrison TX-Cass TX-Marion TX-
930 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
MARION...SOUTHERN CASS...HARRISON...EAST CENTRAL UPSHUR AND GREGG
COUNTIES UNTIL 1015 AM CST...
At 930 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Linden to near Kilgore.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Longview, Marshall, Kilgore, White Oak, Vivian, Hallsville,
Jefferson, Linden, Rodessa, Ida, Lodi, Smithland, McLeod, Berea,
Harleton, Kildare, Karnack, Woodlawn, Gray and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3301 9455 3302 9385 3238 9425 3238 9447
3241 9455 3238 9459 3238 9495
TIME...MOT...LOC 1530Z 261DEG 34KT 3298 9447 3244 9481
15